Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 30, 2004, 6:20 PM CDT for Lamar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 6:20 PM CDT (23:20 UTC)
- Expired
- May 30, 2004, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 302320
FFWFTW
TXC277-310200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 900 PM CDT
* AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER PARIS...AND SURROUNDING AREAS...MOVING EAST AT 30 MPH.
* THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR...
BLOSSOM...PATTONVILLE BY 700 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE BROOKSTON...PETTY...POWDERLY
AND SUMNER
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3377 9584 3350 9584 3354 9532 3387 9532
3386 9557
$$
251 follow-up statement
000
WGUS74 KFWD 310155
FFSFTW
TXC277-310210-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT SUN MAY 30 2004
...FLASH FLOOD WARNING FOR LAMAR COUNTY EXPIRES AT 900 PM CDT...
THE THUNDERSTORMS WITH HEAVY RAIN...THAT PROMPTED THE FLASH FLOOD
WARNING...HAVE EXITED THE COUNTY. THE WARNING WILL BE ALLOWED TO
EXPIRE AT 900 PM.
DESPITE ITS EXPIRATION...NUISANCE FLOODING OF LOW-LYING AREAS MAY
LINGER THIS EVENING. BE AWARE OF AREAS THAT TEND TO FLOOD READILY...
AND AVOID DRIVING INTO WATER COVERING THE ROADWAY. USE CAUTION IN
AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES.
MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT
NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS.
LAT...LON 3345 9541 3352 9575 3348 9584 3384 9584
3391 9562 3386 9530 3338 9531
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:45 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 30, 3:45 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN MAY 30 2004 .DISCUSSION... AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST AHEAD OF THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT... AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE SOUTHERN ZONES MONDAY. THIS FRONT WILL DRIFT BACK TO THE NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY. HAVE KEPT LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST. #58 && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 66 92 64 95 / 10 10 10 10 WACO, TX 68 94 66 96 / 20 10 10 10 PARIS, TX 65 88 64 91 / 40 10 10 20 DENTON, TX 65 91 64 95 / 10 10 10 10 MCKINNEY, TX 66 91 64 94 / 10 10 10 20 DALLAS, TX 66 92 65 95 / 20 10 10 20 TERRELL, TX 67 92 66 93 / 20 20 10 20 CORSICANA, TX 69 92 68 94 / 20 20 10 20 TEMPLE, TX 68 95 67 96 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085... TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277... TXC379...TXC397...TXC467. &&
Hazardous weather outlook, May 30, 5:10 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT SUN MAY 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF A BONHAM TO WAXAHACHIE LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...SOUTHEAST OF A WAXAHACHIE...TO LAMPASAS LINE. LATE THIS AFTERNOON...A COLD FRONT EXTENDED ALONG A BONHAM...TO DALLAS...TO GOLDTHWAITE LINE. THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF THIS FRONT AND NORTH OF INTERSTATE 20. A CAP OF WARM AIR ALOFT HAS BEEN SLOWLY ERODING...ESPECIALLY NORTH OF INTERSTATE 20. FARTHER TO THE SOUTH...THE CAP HAS BEEN STRONGER...BUT A FEW STORMS MAY MANAGE TO BREAK THROUGH IT. LARGE HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET. THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH. FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING... EAST OF A BONHAM...TO WAXAHACHIE LINE. LIMITED ACTIVATION MAY BE NEEDED THIS EVENING SOUTHEAST OF A WAXAHACHIE....TO LAMPASAS LINE IF STORMS THERE DEVELOP FARTHER SOUTH. 58
In the hours before
Local storm report, May 30, 5:10 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0446PM HAIL HONEY GROVE 33.58N 95.91W
05/30/2004 1.00 INCH FANNIN TX TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL REPORTEDSpecial weather statement, May 30, 5:18 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 518 PM CDT SUN MAY 30 2004 TXZ105-121>123-302315- HUNT-KAUFMAN-RAINS-VAN ZANDT- 517 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF QUINLAN...OR 8 MILES NORTHEAST OF TERRELL...MOVING EAST AT 35 MPH. EMORY...QUINLAN...WEST TAWAKONI AND BOATERS ON LAKE TAWAKONI ARE IN THE PATH OF THIS STORM. HALF INCH HAIL AND WIND GUSTS TO 45 MPH ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM. 07/BB
Special weather statement, May 30, 5:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 527 PM CDT SUN MAY 30 2004 TXZ144-145-302330- BOSQUE-HILL- 527 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A DEVELOPING STRONG THUNDERSTORM 3 MILES NORTHEAST OF MERIDIAN...OR 12 MILES NORTH OF CLIFTON...MOVING EAST AT 25 MPH. CLIFTON...HILLSBORO...HUBBARD...ITASCA...MERIDIAN AND WHITNEY ARE IN THE PATH OF THIS STORM. HALF-INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. CONDITIONS FAVOR THIS STORM TO CONTINUE TO INTENSIFY...AND SEVERE WEATHER WARNINGS MAY BECOME NECESSARY BY 630 PM CDT. 07/BB
Local storm report, May 30, 5:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0537 PM HAIL BROOKSTON 33.62N 95.70W
05/30/2004 LAMAR TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NEAR BROOKSTONLocal storm report, May 30, 6:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
545 PM HAIL 8 NE PARIS 33.75N 95.45W
05/30/2004 1.75 INCH LAMAR TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL IN FAUGHT.Special weather statement, May 30, 6:17 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT SUN MAY 30 2004 TXZ094-095-104>107-119>123-134-135-144>148-157>161-310400- ANDERSON-BELL-BOSQUE-COLLIN-CORYELL-DALLAS-DELTA-ELLIS-FALLS-FANNIN- FREESTONE-HENDERSON-HILL-HOPKINS-HUNT-KAUFMAN-LAMAR-LIMESTONE- MCLENNAN-NAVARRO-RAINS-ROCKWALL-VAN ZANDT- 617 PM CDT SUN MAY 30 2004 TORNADO WATCH #341 REMAINS IN EFFECT FOR... ANDERSON BELL BOSQUE COLLIN CORYELL DALLAS DELTA ELLIS FALLS FANNIN FREESTONE HENDERSON HILL HOPKINS HUNT KAUFMAN LAMAR LIMESTONE MCLENNAN NAVARRO RAINS ROCKWALL VAN ZANDT
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:23 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 52 min |
| May 30, 4:02 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 73 min |
| May 30, 4:11 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 64 min |
| May 30, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 61 min |
| May 30, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 74 min |
| May 30, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 60 min |
| May 30, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 31 min |
| May 30, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.